The most typical patterns is amiodarone pulmonary toxicity (APT) (PMID: 23835168). Reviews at 18460037, 22529166, 23835168. Ruling out left heart failure and its imact of PFT is important (PMID 23326457, 2337106). Wide spectrum of possible respiratory manifestations. Often almost unmistakable. Occasionally severe or fatal. Adverse pulmonary effects can develop acutely over a few days (PMID 22315750) up to a decade into treatment. Peak onset is 6-12 months and is somewhat dose-related. Patchy opacities in the context of malaise, cough, moderate fever and pleuritic chest pain is suggestive. Can produce an ARDS picture, especially in the postoperative setting. High attenuation numbers (>70HU) suggestive. Drug discontinuance, though necessary, often does not suffice. Management of underlying arrhythmia essential. Prolonged corticosteroid therapy often indicated. Most patients exhibit late cicatricial opacities. In a few, pulmonary fibrosis follows. Pulmonary toxicity can develop after low-dose amiodarone (PMID 9283542). Guidelines for monitoring available at PMID 10871966, 14749697, 19399307, 21507859, 21870892, 23640245. They are suboptimally implemented

Last update : 29/04/2015

Patterns